Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The infinitesimal stability of semigroups of expanding maps


Author: Richard Sacksteder
Journal: Trans. Amer. Math. Soc. 221 (1976), 281-288
MSC: Primary 58F15; Secondary 58F10
MathSciNet review: 0418166
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The concept of $ {C^\infty }$ infinitesimal stability for representations of a semigroup by $ {C^\infty }$ maps is defined. In the case of expanding linear maps of the torus $ {T^d}$ it is shown that certain algebraic conditions assure such stability.


References [Enhancements On Off] (What's this?)

  • [1] M. Golubitsky and V. Guillemin, Stable mappings and their singularities, Springer-Verlag, New York-Heidelberg, 1973. Graduate Texts in Mathematics, Vol. 14. MR 0341518
  • [2] John N. Mather, Stability of 𝐶^{∞} mappings. II. Infinitesimal stability implies stability, Ann. of Math. (2) 89 (1969), 254–291. MR 0259953
  • [3] Jürgen Moser, A rapidly convergent iteration method and non-linear differential equations. II, Ann. Scuola Norm. Sup. Pisa (3) 20 (1966), 499–535. MR 0206461
  • [4] Richard Sacksteder, Abelian semi-groups of expanding maps, Recent advances in topological dynamics (Proc. Conf. Topological Dynamics, Yale Univ., New Haven, Conn., 1972; in honor of Gustav Arnold Hedlund), Springer, Berlin, 1973, pp. 235–248. Lecture Notes in Math., Vol. 318. MR 0423419
  • [5] Michael Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math. 91 (1969), 175–199. MR 0240824
  • [6] S. Sternberg, Celestial mechanics. Part II, Benjamin, New York, 1969.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F15, 58F10

Retrieve articles in all journals with MSC: 58F15, 58F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0418166-7
Keywords: Stability, dynamical systems, semigroups of transformations, expanding maps
Article copyright: © Copyright 1976 American Mathematical Society